I was on depo for one year and have just recently stopped. I stated bleeding again before it was even time for me to take another shot even if I wanted to. That about december 27. I haven't stopped bleeding since, and now there is brown and even sometimes black discharge. Is this a normal side effect after stopping depo. Please help! It is almost my one year anniversary and I would love to know if there is anything I can do about it.
The brown and black discharge is basically old blood.
It can take a few months after your last depo shot to get back to normal.
Unless you are bleeding heavily, soaking up constant maxi pads, then what you are having is normal it is maybe just spotting. It will eventually stop but you might want to see your gyno and see what they say. Not sure if you want to get pregnant soon but going on the birth control pill for a while might help your system get regular and back to normal. It takes 6-9 months after last shot for depo to leave your body completely.
Hi, I just recently went through the same experience. I was on depo for a little over a year and throughout the whole time I had a tendency to spot and it was always almost black. She is correct it is old blood and ok. And the spotting was coming often enough that the Dr. started making my injection dates 1-2 weeks BEFORE the usual time. That did help considerably. I had decided to go off depo and try regular bc pills. In that time I had 2 periods that were compleatly unbearable, nausea, dizziness, exhaustion, cramps (I was told that they were so severe they were similar to labor pains) and the blood flow was VERY HEAVY. What I then decided to do was go back to Depo. I have had to deal with some bloating but it is working better now than before. NO spotting or anything else. Hope this helps!
It can take longer than 6-9 months after last shot for depo to leave your body, but the majority of women on depo do return back to normal with a years time. I did several years ago on depo for the first time. I'm going off it again after 2 shots and had my first AF 2 weeks ago, I hope I get another one in 2 more weeks.I realize there are exceptions for everything and there are severe problems linked with every methond of birth control out there. Depo definitely has its share of problems and severe side effects but I know of many women on other boards, most are preg within 18 months or less of last shot. It seems about 5% of women take longer. This is according to a survey I took on a yahoo group that I'm a member of.
I would never take shot again though. Too much of a risk.
I had this problem too when I came off the Depo. I should have had my next shot done in November of 2000. I didn't get it, so about a week later I got my period and it lasted for about 6 weeks. I went to the doctor and they said it was normal. It did quit eventually and it was mostly just spotting. However, several months later I developed ovarian cysts that ruptured during sex and hurt incredibly. My periods are just now (January 2003!) getting back to normal, but they still come about every two to three weeks- sometimes every six weeks and only last about 2 days. I should point out also, that I have not been on ANY BIRTH CONTROL from November 2000 until the present, am happily married, but HAVE NOT GOTTEN PREGNANT. I'm not actively trying to concieve, but I worry about being infertile at 22 yrs of age. I always try to persuade any of my friends from the Depo. It is too much of a cost for too little convienince. I guess I'll be going in for the good ol' fertility work up here soon. I'm very tempted to have a D and C done also.
Misery just an FYI....you should probaly determine if you are ovulating. That is the first thing any specialist is going to fnd out. You might want to chart your temps. Also has your gyno done anything for you? Birth control pills have helped regulate alot of depo women.
Bad luck with the pill. Makes me too nauseated. I really don't want a baby right now. It just irritates me that I should have gotten pregnant by now and haven't. I used to be super regular. And honestly, I have no idea how to tell if I'm ovulating or not. What signs do I look for...?
Get the book Taking Charge Of Your Fertility by Toni Weschler. You can get it at your local library or buy it. It is a great book that will teach you all about your cycle. It will show you how to chart your cycle so you know when you are fertile and so on. It will give you the signs to look for. There are signs but at least two of them need to be charted to know if you are ovulating or not. Such as charting yoru temp and your CM(cervical mucus). You can also chart your CP(cervical position). To chart your temp you have to take it at the same time every morning. You need to do this as you wake up and without moving around a lot. Enough to grab the thermometer and stick it in your mouth. You need to start doing this the first day of your period and go from there.
Again to truly know the signs you should read that book. It will help in wonderous ways. It is an easy read also. I had it read in a little under two days.
DS 13 yr
DS 8 yr (3+ yrs ttc)
TTC #3 since 01/02
Misery if you go to the drugstore and buy a basal body thermometer, the instructions with it are VERY complete. Walgreens makes a digital one for 9.99. Start on day 1 of your next period and take your temp every morning, before you get out of bed and do anything. Just leave the therm. by your bed and stick it in your mouth as soon as you wake up. Most women ovulate anywhere from day 12-18 but if could vary. Once your temp goes up at least .5 and stays there for a couple days, that means ovulation has ocurred. The key is to have sex right BEFORE and the day of ovulation but the BBT will give you an idea if you even ovulate, so you know when to have sex the next month.
Good luck. I also just got that book "Taking charge of your fertility" but its thick I haven't managed to sit down and read much of it yet.
Bad, bad, very bad ~ obviously another "bright" idea from a man! I don't know if that is true or not, but just wanted to VENT it!
Seriously I only took two injections (which hurt! in the fanny!!!) I have had four children and being a fertile mertil, have always had a very strong cycle! When I came up for my shot, I decided to go off of it. The only benefit from the shot was that for the first time in 20+ years, I DIDN'T have a period.
BUT and this is a BIG, BUT~
I was such a b****, that I couldn't even stand myself, I got to where I could feel myself on the preverbial edge and actually got to where I would fore-warn the kids and the hubby to just avoid me that day!! Seriously!
I did not get my shot in October. In November, no period. Than December came. And in the second week I started. And then it went every other week for 7+ days until the end of February! One week off, 7 + days on. And it was VERY heavy, the largest maxie pads available were not enough!
Please be careful and talk with your doctor, you can become anemic, as I did. Just stay informed and talk, talk, talk to your doctor. Good luck to you
[This message has been edited by onewithgreatspirit (edited 01-29-2003).]
My experences with depo have been really bad when i was on it it was fine. I only had 2 shots butit took me over a year to get my period back and it still isn't normal. I also found out that there is a small risk that you might never get it back. Which for me is too high a risk. I plan on having bunches of babies.